Wyoming, 2015High Wind in Wyoming, February 5 to 7, 2015
February 5 to 7, 2015 · NWS RIW · 11 events in 9 counties and zones
A tight pressure gradient and very strong winds aloft brought an extended period of high winds to portions of northwest and central Wyoming. The strongest winds were in the favored areas of the eastern foothills of the Absaroka Range.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $55,000
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A tight pressure gradient and very strong winds aloft brought an extended period of high winds to portions of northwest and central Wyoming. The strongest winds were in the favored areas of the eastern foothills of the Absaroka Range. The winds were strong enough to topple 13 high voltage transmission power poles west of Meeteetse Thursday night, February 5. The resulting power outage affected about 2,100 people. Muddy ground conditions prevented crews from getting equipment to where the towers fell, so some customers were without power until early Monday, February 9.
The strong winds continued on Friday, February 6. A mesonet anemometer five miles west-northwest of Clark had sustained winds of hurricane force for over an hour with a maximum wind gust of 114 mph. At least one home was damaged by the wind. Other strong wind gusts included 94 mph on Chief Joseph Pass, 82 mph at Fales Rock RAWS in southwest Natrona County, 78 mph at Red Canyon and Grass Creek Divide, and 74 mph in the North Fork Canyon along the east slopes of the Wind River Range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Feb 5, 10:09 AM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Feb 5, 10:09 AM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
1009 AM MST THU FEB 5 2015
.SHORT TERM...THURSDAY THROUGH SATURDAY NIGHT
WITH THE CONTRAST IN WEATHER AND CONCERNS...WE WILL SPLIT THE SHORT
TERM DISCUSSION BETWEEN WEST OF THE DIVIDE AND EAST OF THE DIVIDE.
WEST OF THE DIVIDE...THINGS HAVE SETTLED DOWN SINCE YESTERDAY. THE
POCATELLO RADAR STILL SHOWS A COUPLE OF SNOW SHOWERS AROUND THIS
MORNING SO WE KEPT SOME POPS IN THROUGH THE MORNING.
HOWEVER...THERE SHOULD BE A DECREASING TREND IN THE SHOWERS AS
RIDGING BUILDS NORTHWARD ACROSS THE AREA. THEN...EXPECT MAINLY
QUIET WEATHER FROM THIS AFTERNOON THROUGH MOST OF FRIDAY WITH FLAT
RIDGING CONTROLLING THE WEATHER. THERE IS THE SMALL CHANCE IN THE
FAR NORTHWEST THAT SOME WEAK DISTURBANCES TOPPING THE RIDGE COULD
BRING A COUPLE OF SHOWERS BUT THESE SHOULD BE INSIGNIFICANT.
TEMPERATURES SHOULD ALSO BE FAIRLY MILD...ALTHOUGH VALLEYS SHOULD
BE COOLER WITH INVERSIONS FORMING AFTER GETTING A FRESH COVER OF
SNOW.
THE NEXT DECENT WEATHER MAKER LOOKS TO ARRIVE FRIDAY NIGHT IN THE
FORM OF A PACIFIC COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE.
THIS SYSTEM DOES HAVE SOME DECENT MOISTURE TO WORK WITH...WITH A
PACIFIC ORIGIN. THERE WILL ALSO BE SOME DECENT UPPER LEVEL SUPPORT
WITH THE LEFT FRONT QUADRANT OF A JET MOVING INTO SOUTHWESTERN
WYOMING. HOWEVER...WITH THE ORIGIN THIS WILL ALSO BRING IN SOME
WARMER AIR THAT COULD CAUSE SOME PRECIPITATION TYPE PROBLEMS. THE
NAM SHOWS 700 MILLIBAR TEMPERATURES RISING TO BETWEEN MINUS 3 AND
3.5 DEGREES CELSIUS BY SATURDAY AFTERNOON. THIS WOULD PUT SNOW
LEVELS BETWEEN 6500 AND 7000 FEET AND KEEP ACCUMULATIONS DOWN IN
THE VALLEYS. FOR NOW...CONTINUITY REFLECTED THIS FAIRLY WELL AND
WE DID NOT MAKE A LOT OF CHANGES. THE MODELS THEN DIVERGE FOR
SUNDAY NIGHT WITH THE DETAILS...SO AGAIN NOT A LOT OF CHANGE TO
CONTINUITY.
EAST OF THE DIVIDE...ALL IN ALL...ANOTHER FAIRLY DRY FORECAST WITH
THE EXCEPTION OF SOME LIGHT SNOW IN THE BIG HORN RANGE.
HOWEVER...THERE ARE OTHER CONCERNS.
FIRST...IS THE DREADED FOG MONSTER. WITH THE SNOW OF YESTERDAY ALONG
WITH SOME MELTING...THERE HAS ALREADY BEEN SOME FOG THAT HAS
DEVELOPED AROUND RIVERTON AND THE WIND RIVER BASIN. THERE COULD
STILL BE SOME IN THE FAVORED LOW LYING LOCATIONS THIS MORNING WITH
VERY SMALL TEMPERATURE-DEW POINT SPREADS. PATCHY FOG WAS IN THE
FORECAST AND THIS WAS KEPT.
AND THIS LEADS TO THE SECOND PROBLEM...HIGH TEMPERATURES FOR THE
NEXT COUPLE OF DAYS. WITH THE FRESH SNOW AND NOW SOME LOW CLOUDS AND
FOG FORMING THERE COULD BE LIMITED MIXING ACROSS THE BASINS. THE
RESULT IS THE TERM MANY PEOPLE DO NOT WANT TO HEAR...INVERSION. WITH
TEMPERATURES ALREADY IN THE TEENS AND WITH LIMITED MIXING
EXPECTED...WE LOWERED HIGH TEMPERATURES IN THE BASINS BY SEVERAL
DEGREES. NOW...THE SUN IS STRONGER NOW THAN IN EARLY JANUARY SO
THERE IS A BETTER CHANCE THAT IT COULD BREAK. HOWEVER...WE KEPT
TEMPERATURES COOLER SINCE IF IT DOES WARM UP...MOST PEOPLE WILL BE
HAPPY. THE CHANCE OF THE INVERSION BREAKING SHOULD INCREASE EACH
DAY THROUGH SATURDAY...THE START OF THE WEEKEND LIKELY BEING THE
WARMEST DAY. ACROSS AREAS THAT ARE NORMALLY WINDIER...AKA THE
SOUTHWESTERN WIND CORRIDOR AND EAST OF THE ABSAROKAS AND BIG HORN
RANGE...SHOULD WARM UP. AND IT COULD GET QUITE TOASTY HERE. SOME
OF THE MODEL GUIDANCE HAS HIGH TEMPERATURES IN THE 60S BY
SATURDAY. AND THIS LEADS US TO THE THIRD AND PROBABLY THE MOST
IMPACTFUL OF THE THREE PROBLEMS.
AND NUMBER THREE IS THE POTENTIAL FOR HIGH WINDS. AND THIS WILL BE
ACROSS THE MOST OBVIOUS SUSPECTS. THE FIRST PLACE SHOULD BE OBVIOUS
TO REGULAR READERS OF THESE DISCUSSIONS. THE MOST WIND PRONE PLACE
IN THE COUNTY WARNING AREA...THE CODY FOOTHILLS MAINLY AROUND THE
GREAT CROSSROAD OF CLARK. THE MODELS SHOW 700 MILLIBAR WINDS
INCREASING TO OVER 50 KNOTS BY LATE TODAY WITH SOME MODELS SHOWING
INCREASES TO AS MUCH AS 70 KNOTS BY LATE TONIGHT AND FRIDAY MORNING.
CROSS SECTIONS ALSO SHOW A BIT OF A MOUNTAIN WAVE SIGNATURE. AS A
RESULT...WE WILL CONTINUE THE HIGH WIND WATCH FOR ZONE 3. THIS COULD
BE A LONG LIVED EVENT AS WELL WITH THE STRONG WINDS POSSIBLY
INCREASING AGAIN FRIDAY NIGHT BEFORE DECREASING SATURDAY MORNING
AFTER THE PASSAGE OF THE SHORTWAVE AND SOME COLD ADVECTION WEAKENING
THE WINDS A BIT. THE OTHER CONCERN IS THE SOUTHWESTERN WIND CORRIDOR
FROM NEAR ROCK SPRINGS TO CASPER. HERE...THERE IS MORE UNCERTAINTY.
ONE...THE WINDS ARE NOT WELL ALIGNED FROM THE SURFACE TO THE MID
LEVELS. HOWEVER...THERE ARE SOME 50 TO 60 KNOT WIND
BARBS...ESPECIALLY FROM FRIDAY AFTERNOON INTO SATURDAY. AT THIS
POINT...MY GUT FEELING IS MOST PLACES WOULD FALL SHORT. THE
EXCEPTIONS WOULD BE PLACES LIKE FALES ROCK AND CAMP CREEK BUT THERE
IS NOTHING BUT BEARS AND DEER THERE THIS TIME OF YEAR. ANOTHER PLACE
WOULD BE OUTER DRIVE SOUTH OF CASPER...WHERE THIS WOULD BE MORE
PROBLEMATIC. HOWEVER...THERE IS ENOUGH TIME TO WATCH IT AT THIS
POINT. STAY TUNED.
.LONG TERM...SUNDAY THROUGH THURSDAY NIGHT
SNOW ACROSS THE WEST WILL BE WINDING DOWN SUNDAY...AS A TRANSITORY
RIDGE QUICKLY BUILDS OVER THE NORTHERN ROCKIES. H7 TEMPS WILL REMAIN
BETWEEN -2 AND -4...HOWEVER ADDITIONAL SNOW AMOUNTS WILL BE AN INCH
OR LESS. EAST OF THE DIVIDE WILL BE WARM AND DRY SUNDAY AND
MONDAY...WITH AFTERNOON HIGHS IN THE UPPER 40S TO MIDDLE 50S. BREEZY
WINDS WITH GUSTS UP TO 25 MPH WILL OCCUR FROM EASTERN SWEETWATER TO
NATRONA COUNTY SUNDAY...AND RETURN AGAIN MONDAY AFTERNOON FOR
NATRONA COUNTY AND SOUTHEASTERN FREMONT COUNTY. OTHERWISE...PLEASANT
CONDITIONS TO END THE WEEKEND AND BEGIN THE WORK WEEK.
THESE CONDITIONS WILL BE SHORT-LIVED...AS ANOTHER MAJOR PACIFIC
STORM SYSTEM MAKES ITS WAY ONSHORE OVER THE PACIFIC NORTHWEST.
MOISTURE ASSOCIATED WITH THE SYSTEM...WILL IMPACT WESTERN PORTIONS
MONDAY AFTERNOON...INTO TUESDAY MORNING. A COLD FRONT WILL MOVE
THROUGH THIS AREA BY LATE MONDAY AFTERNOON...QUICKLY TURNING ANY
VALLEY RAIN OVER TO SNOW DURING THE EVENING HOURS. PRECIPITATION
WILL SPREAD EAST OF THE DIVIDE INTO CENTRAL PORTIONS DURING THE
OVERNIGHT HOURS...STARTING OUT AS RAIN...BEFORE TURNING TO A
RAIN/SNOW MIX. SOUTHERN PORTIONS WILL CHANGE OVER TO SNOW BY
MIDNIGHT TUESDAY...WHILE SOME AREAS FROM ALONG THE FREMONT/NATRONA
COUNTY LINE SOUTHWARD INTO EASTERN SWEETWATER COUNTY...REMAIN A
RAIN/SNOW MIX. MOST AREAS ACROSS THE FORECAST AREA WILL CHANGE OVER
TO SNOW BY SUNRISE TUESDAY MORNING. DUE TO THE PACIFIC NATURE OF
THIS SYSTEM...TEMPERATURES WILL MODERATE A BIT DURING THE
DAY...ALLOWING FOR THE SNOW TO CHANGE BACK OVER TO RAIN. THIS WILL
NOT OCCUR OVER WESTERN PORTIONS HOWEVER.
PRECIPITATION CHANCES WILL END OVERNIGHT TUESDAY...AS THE SYSTEM
BEGINS TO CLOSE OFF AND MOVE SOUTH OVER THE GREAT BASIN AND FOUR
CORNERS REGION. A RIDGE WILL BUILD OVER THE PACIFIC NORTHWEST AND BE
IN PLACE BY THURSDAY. THIS WILL KEEP A DRY NORTH-NORTHWEST FLOW
ACROSS THE NORTHERN ROCKIES THROUGH THE REST OF THE FORECAST PERIOD.
THIS ALSO HAS THE POTENTIAL TO SET UP A REX BLOCK OVER THE WESTERN
CONUS...WHICH COULD KEEP THINGS DRY GOING INTO THE MIDDLE OF
FEBRUARY.
&&
.AVIATION.../18Z ISSUANCE/
EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES
VFR CONDITIONS PREVAILING THROUGH THE FORECAST PERIOD WITH THE
EXCEPTION OF SOME PATCHY FOG IN THE LOWER BASINS AGAIN EARLY FRIDAY
MORNING. OTHERWISE...RIDGE TOP WINDS WILL INCREASE THROUGH THE
DAY...35-45KTS BETWEEN 7.5KFT AND 12KFT OVER THE EAST SLOPES OF THE
DIVIDE...VCNTY KCOD-KLND THROUGH FRIDAY MORNING...RESULTING IN AREAS
OF LLWS/MTN WAVE ACTIVITY...WITH STRONGER WINDS LIKELY MIXING DOWN
TO THE SFC VCNTY KCOD BY 03Z FRIDAY.
WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES
VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD WITH THE
EXCEPTION OF SOME PATCHY FOG IN THE LOWER BASINS AGAIN EARLY FRIDAY
MORNING. ISOLD -SHSN OVR THE MTNS WILL CONTINUE TO DECREASE THIS
AFTERNOON. MTN TOP WINDS...ABV 10KFT...WILL INCREASE TO 45-60 KTS
THIS AFTN RESULTING IN SOME MTN WAVE ACTIVITY AND LCL
LLWS...ESPECIALLY VCNTY KJAC-KBPI ROUTES THIS AFTERNOON THROUGH
THURSDAY NIGHT.
&&
.FIRE WEATHER...
EXPECT INVERSIONS ALONG WITH LOW MIXING HEIGHTS AND POOR SMOKE
DISPERSION ACROSS THE DEEPER VALLEYS AND BASINS TODAY WITH THE FRESH
SNOW COVER. MIXING WILL BE BETTER ACROSS THE SOUTHWESTERN WIND
CORRIDOR FROM THE RED DESERT TO NATRONA COUNTY AND IN THE LEE OF THE
ABSAROKAS. EXPECT MAINLY DRY WEATHER EVERYWHERE THROUGH FRIDAY WITH
THE NEXT CHANCE OF SNOW ARRIVING IN WESTERN WYOMING FRIDAY NIGHT.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM 6PM MST THIS EVENING THROUGH SATURDAY MORNING
WYZ002-003-016.
&&
SHORT TERM...HATTINGS
LONG TERM...LAVOIE
AVIATION...JB
FIRE WEATHER...HATTINGS
Hazardous weather outlook, Feb 5, 8:18 AM MST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
818 AM MST THU FEB 5 2015
WYZ001>020-022>030-061200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
818 AM MST THU FEB 5 2015
...DENSE FOG ADVISORY FOR PORTIONS OF THE WIND RIVER BASIN THROUGH
10AM...
...HIGH WIND WATCH FOR THE CODY FOOTHILLS...ABSAROKA MOUNTAINS AND
WESTERN WIND RIVER BASIN FROM THIS EVENING THROUGH SATURDAY
MORNING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TODAY AND TONIGHT
AREAS OF FOG ACROSS THE VALLEYS AND BASINS THIS MORNING. DENSE FOG
WILL OCCUR IN THE WIND RIVER BASIN.
STRONG TO POTENTIALLY DAMAGING WINDS WILL INCREASE OVER THE
ABSAROKA MOUNTAINS...ALONG THE CODY FOOTHILLS...AND IN THE WESTERN
WIND RIVER BASIN LATER THIS EVENING INTO THE OVERNIGHT HOURS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRIDAY AND SATURDAY...STRONG TO HIGH WINDS AT TIMES IN THE
MOUNTAINS...WIND CORRIDOR FROM JEFFREY CITY TO CASPER AND ALONG THE
CODY FOOTHILLS.
SATURDAY AND SATURDAY NIGHT...SIGNIFICANT SNOWFALL MAY FALL IN
THE WESTERN MOUNTAINS ALONG WITH STRONG WIND.
MONDAY NIGHT AND TUESDAY...SIGNIFICANT SNOW RETURNS TO WESTERN
PORTIONS. RAIN CHANGING TO SNOW WILL BE POSSIBLE EARLY MONDAY
EVENING FOR THE WESTERN VALLEYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT NEEDED AT TIME.
TEAM RIVERTON
In the hours before
Special weather statement, Feb 5, 8:36 AM MST, 4 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
836 AM MST THU FEB 5 2015
WYZ025-026-051700-
UPPER GREEN RIVER BASIN-UPPER GREEN RIVER BASIN FOOTHILLS-
836 AM MST THU FEB 5 2015
AREAS OF FOG...SOME LOCALLY DENSE WILL BE FOUND THROUGH 9 AM.
TRAVELERS SHOULD BE ALERT FOR AREAS OF DENSE FOG WITH VISIBILITIES
DOWN TO ONE QUARTER MILE.
SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. IN
ADDITION...MOTORISTS SHOULD BE ALERT FOR A FEW SLICK SPOTS ON AREA
HIGHWAYS.
JB
Special weather statement, Feb 5, 11:45 AM MST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
1145 AM MST THU FEB 5 2015
WYZ017-052100-
WIND RIVER BASIN-
1145 AM MST THU FEB 5 2015
AREAS OF PATCHY DENSE FOG WILL BE FOUND THROUGH 2 PM. TRAVELERS
SHOULD BE ALERT FOR SMALL AREAS WITH VISIBILITIES DOWN TO ONE
QUARTER MILE.
SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. IN
ADDITION...MOTORISTS SHOULD BE ALERT FOR A FEW SLICK SPOTS ON AREA
HIGHWAYS.
JB
High Wind, Absaroka Mountains
- When
- February 5, 1:30 PM MST to February 6, 5:00 AM MST
- Where
- Absaroka Mountains forecast zone
- Measured
- 75 kt (86 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
The peak wind on Chief Joseph Pass was clocked at 86 mph.
High Wind, Cody Foothills
- When
- February 5, 3:51 PM MST to 8:37 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 84 kt (97 mph) measured gust
- Property damage
- $40,000
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Wind gusts to near 100 mph toppled power poles and caused power outages in rural areas around Meeteetse.
High Wind, Absaroka Mountains
- When
- February 6, 5:55 PM MST to February 7, 12:00 AM MST
- Where
- Absaroka Mountains forecast zone
- Measured
- 82 kt (94 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.760, -108.887 (the zone’s center; the record gives no point)
A sensor on Chief Joseph Pass registered a wind gust to 94 mph.
High Wind, Cody Foothills
- When
- February 6, 8:24 PM MST to February 7, 1:25 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 99 kt (114 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
Sustained hurricane force winds with several gusts in excess of 100 mph occurred west-northwest of Clark. The wind caused damage to at least one home.
High Wind, Natrona County Lower Elevations
- When
- February 7, 7:06 AM MST to 4:30 PM MST
- Where
- Natrona County Lower Elevations forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.962, -106.798 (the zone’s center; the record gives no point)
The wind sensor at Outer Drive near Casper had a wind gust to 72 mph. Other strong wind gusts included 62 mph at Hiland, and 59 mph at the Casper-Natrona County International Airport.
High Wind, Lander Foothills
- When
- February 7, 7:46 AM MST to 10:41 AM MST
- Where
- Lander Foothills forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.041, -108.630 (the zone’s center; the record gives no point)
A wind gust of 74 mph was recorded at a ranch along the North Fork of the Popo Agie River. The ASOS at the Lander Airport had a wind gust of 59 mph.
High Wind, Green Mountains & Rattlesnake Range
- When
- February 7, 7:50 AM MST to 7:10 PM MST
- Where
- Green Mountains & Rattlesnake Range forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- RAWS
- Coordinates
- 42.554, -108.102 (the zone’s center; the record gives no point)
Strong winds occurred in portions of the Green and Rattlesnake ranges. The highest wind gust recorded was 82 mph at Fales Rock RAWS. Gusts to 65 mph were recorded at Beaver Rim and Camp Creek RAWS.
High Wind, Wind River Mountains East
- When
- February 7, 8:20 AM MST
- Where
- Wind River Mountains East forecast zone
- Measured
- 68 kt (78 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 42.904, -109.273 (the zone’s center; the record gives no point)
A 78 mph wind gust was recorded at Red Canyon.
High Wind, Southeast Johnson County
- When
- February 7, 9:51 AM MST to 6:31 PM MST
- Where
- Southeast Johnson County forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
The wind sensor on Interstate 25 north of Kaycee measured several wind gusts past 58 mph including a maximum of 68 mph.
High Wind, Owl Creek & Bridger Mountains
- When
- February 7, 10:42 AM MST
- Where
- Owl Creek & Bridger Mountains forecast zone
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 43.241, -107.957 (the zone’s center; the record gives no point)
A wind gust of 76 mph was recorded at Grass Creek Divide RAWS.
High Wind, Northeast Johnson County
- When
- February 7, 12:20 PM MST to 3:46 PM MST
- Where
- Northeast Johnson County forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
The weather sensor at Piney Creek had a wind gust of 65 mph. The ASOS at the Buffalo Airport had a wind gust to 58 mph.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Pennsylvania, February 5 to 6, 20152 deaths · 4 events
- Flood and High Wind in California, February 5 to 9, 2015$500,000 · 71 kt wind · 10 events
- Blizzard and Winter Storm in Alaska, February 5 to 7, 2015$150,000 · 76 kt wind · 6 events
- High Wind in Wyoming, February 5 to 7, 201576 kt wind · 45 events
- Tornadoes and Damaging Wind in Florida, February 5, 20151 injured · $13,000 · EF1 · 4 events
- Damaging Winds in Florida, February 5, 2015$53,000 · 2 events
- Cold in New York, February 5 to 6, 201512 events
- High Surf in Hawaii, February 5 to 8, 201511 events
- High Wind in Montana, February 5 to 6, 201566 kt wind · 10 events
- Heavy Snow and Winter Weather in Massachusetts, February 5, 20158 events
- High Wind in Montana, February 5 to 7, 201578 kt wind · 8 events
- High Wind in Oregon, February 5 to 6, 2015108 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 552527, 552528, 563195, 563196, 552530, 552532, 552529, 552531, 552534, 552535, 552533.